MAUDE Adverse Event Report: RICHARD WOLF GMBH BOA VISION; SENSOR-URETERORENOSCOPE 8.7FR WL 680MM

RICHARD WOLF GMBH BOA VISION; SENSOR-URETERORENOSCOPE 8.7FR WL 680MM
Model Number 7355071
Medical Device Problem Codes Loss of or Failure to Bond (1068); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility representative reported that sensor-ureterorenoscope 8.7fr wl 680mm, part no.7355071, serial no.(b)(4), deflection cover bunched up and the surgeon could not pull the scope through the access sheath and ureter.The primary surgeon needed to call a partner who was able to help remove the scope.The secondary urology (the specialist) didn't seem upset about the issues.I am not sure why the deflection cover bunched up.Additional information was received from the user facility representative on january 20, 2023.According to the received information, there was a delay of 45 minutes in the procedure and a follow-up procedure is necessary to complete the scheduled and planned treatment.
 
Additional Manufacturer Narrative
New information: b4, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h10.Corrected data: h4.Patient information: the user facility was contacted several times in an effort to collect patient information.The sales representative confirmed no further patient information was obtainable.Device evaluation: the sensor-ureterorenoscope 8.7fr wl 680mm, part no.7355071, s/n (b)(6), was investigated in the responsible department.The visual and functional investigation revealed that the distal hose was overlapped.The probable root cause of the findings cannot be exactly determined, because no information is available how many times the reported device was used, reprocessed by the user facility since delivery and which reprocessing method was used.However, the damage pattern indicates improper handling during reprocessing.The sensor-ureterorenoscope 8.7fr wl 680mm, part no.7355071, serial # (b)(6) was manufactured on 23/sep/2020.No issues were identified during production, no further complaints were received regarding this issue.The ifu ga-d396 / en-us / 2020-11 v1.0 / pk20-0024 contains several instructions of visual and functional checks prior and after each use in section 8 checks.Furthermore, the user is advised about the proper handling of the device in section 9 processing procedure.The subject issue of functional impairment/traumatizing geometry as well as hazard due to working conditions and restricted freedom of movement is present in the risk management file a4: reusable flexible video optics with and without working channel, rev.: 05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
BOA VISION
Common Device Name
SENSOR-URETERORENOSCOPE 8.7FR WL 680MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438, knittlingen, germany
GM  
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
d-75438, knittlingen, germany 
GM  
MDR Report Key16385090
Report Number9611102-2023-00003
Device Sequence Number17414951
Product Code FGB
UDI-Device Identifier04055207054840
UDI-Public04055207054840
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number7355071
Device Catalogue Number7355071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown